Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Miami, FL

May 24, 2008Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 24, 2008, 5:57 PM EDT for Palm Beach County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2008, 5:57 PM EDT (21:57 UTC)
Expired
May 24, 2008, 7:00 PM EDT
In force
63 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:07 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2370 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2370 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 242158
SVRMFL
FLC099-242300-
/O.NEW.KMFL.SV.W.0039.080524T2157Z-080524T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 700 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS STRETCHED
  FROM BELLE GLADE TO THE LOXAHATCHEE WILDLIFE REFUGE. THE STORMS WERE
  MOVING SOUTHEAST AT 21 MPH.

* THE STORM WILL AFFECT...
  BELLE GLADE
  LION COUNTRY SAFARI...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2638 8024 2664 8082 2671 8077 2669 8074
      2672 8073 2675 8074 2678 8072 2675 8071
      2676 8070 2680 8070 2685 8065 2694 8060
      2674 8011
TIME...MOT...LOC 2157Z 297DEG 18KT 2671 8063

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:50 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 24, 3:50 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT SAT MAY 24 2008

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF MAINLAND SOUTH FL
UNTIL 9 PM EDT THIS EVENING...
...DAMAGING WINDS AND LARGE HAIL POSSIBLE...

.DISCUSSION...CONVECTION CONTINUES TO DEVELOP WITH SOME STORMS
BECOMING SEVERE OVER INTERIOR/EAST SECTIONS. GULF SEA BREEZE HAS
ADVANCED WELL INLAND AND ATLANTIC SEA BREEZE IS PUSHING
INLAND...ESPECIALLY OVER BROWARD/MIAMI-DADE...AND NOW WE ARE
GETTING STORM OUTFLOW BOUNDARIES. SO IT WILL CONTINUE TO BE A VERY
ACTIVE AFTERNOON WITH SEVERE WX THREAT ESPECIALLY ATLANTIC COAST.
SEVERE RISK LOOKS TO CONTINUE INLAND FROM THE GULF...BUT WILL NEED
TO KEEP THE WESTERN COUNTIES IN THE WATCH AT LEAST OVER THE NEXT
HOUR OR SO...AS STORM OUTFLOW BOUNDARIES COULD ALLOW FOR
ADDITIONAL DEVELOPMENT INLAND FROM THE GULF COAST. NAM-WRF SHOWS
CONVECTION BECOMING CONCENTRATED ACROSS PALM BEACH COUNTY AND THEN
CONVECTION DIVING SOUTH OUT FROM CENTRAL FLORIDA AND RACING
SOUTHEAST ALONG THE EAST COAST EARLY THIS EVENING...SO WILL NEED
TO WATCH OUT FOR THIS POSSIBLE SCENARIO. THINGS WILL DECREASE
OVERNIGHT...BUT CANNOT RULE OUT ISOLATED STORMS ALONG THE ATLANTIC
COAST AS NEXT SHORTWAVE MOVES SOUTHWARD. SCATTERED STORMS ARE
POSSIBLE OVER THE ATLANTIC WATERS OVERNIGHT.

COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AFTERNOON AND EVENING.
NORTHEAST WINDS BEHIND THE FRONT WILL USHER IN A COOLER AND DRIER
AIR MASS INTO SOUTH FLORIDA. THE MOST NOTICEABLE CHANGE WILL BE IN
THE HUMIDITY WITH DEWPOINTS FALLING INTO THE 60S...WITH EVEN 50S
POSSIBLE ESPECIALLY MONDAY AFTERNOON OVER NW INTERIOR AREAS DUE TO
MIXING...PER NAM12. IT WILL BE A MOSTLY DRY PERIOD BEHIND THE
FRONT MON-WED...BUT FORECAST SOUNDINGS DO SHOW SUFFICIENT LOW
LEVEL MOISTURE IN A RATHER BREEZY FLOW OFF THE WARM GULF STREAM
WATERS TO SUPPORT ISOLATED LOW-TOPPED FAST MOVING SHOWERS FROM
TIME TO TIME. BELIEVE GFS POPS ARE A BIT LOW MON-WED...SO AM ABOVE
GUIDANCE SLIGHTLY.

THE FCST CONTINUES RATHER UNCERTAIN FOR LATE NEXT WEEK INTO NEXT
WEEKEND. GFS SHOWS ANOTHER SHORTWAVE DIVING SE INTO THE AREA...BUT
THE BULK OF IT STAYS TO OUR NORTHEAST. ECMWF DOES NOT SHOW THIS.
STILL...BOTH MODELS DO SHOW A SLOW INCREASE IN MOISTURE
BEGINNING THURSDAY AND CONTINUING INTO NEXT WEEKEND. GFS/ECMWF HAVE
BEEN CONSISTENT IN DEVELOPING A TROPICAL SYSTEM OVER THE WESTERN
CARIB...BUT HOW STRONG AND WHERE IT WOULD GO...IF EVEN ANYTHING
DEVELOPS...IS JUST WAY TOO FAR OUT TO TELL AT THIS TIME.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WELL UNDERWAY OVER SOUTH
FLORIDA AS SEA BREEZES MAKING THEIR WAY INLAND. SHORTWAVE ALOFT
NEAR LAKE OKEECHOBEE WILL CONTINUE TO PUSH SOUTH AND HELP TO SET
OFF STRONG TO SEVERE TSTMS FOR MUCH OF THE REMAINDER OF THE
AFTERNOON THROUGH AT LEAST 23Z. INTERIOR AND EAST COAST AREAS
STILL FAVORED FOR STRONGEST STORMS AS MEAN STEERING FLOW IS FROM
THE WEST. FOR THESE REASONS...HAVE INCLUDED TEMPO GROUP UNTIL 23Z
FOR GUSTS TO 30 KT AND MVFR CIGS/VSBYS FOR ALL EAST COAST
TERMINALS. ACTIVITY MAY WELL LINGER THROUGH 02Z-03Z AS MODELS
SUGGEST A SECOND CLUSTER OF STORMS DEVELOPING BETWEEN 22Z-23Z AND
MOVING SOUTH THROUGH SOUTHEAST PENINSULA SECTIONS. WINDS SHIFT TO
SW-W AHEAD OF THIS SECOND CLUSTER...THEN TO N-NW AFTER PASSAGE OF
THE CONVECTION.

DRIER AND MORE STABLE CONDITIONS EXPECTED ON SUNDAY AS NE FLOW
BEHIND BACK DOOR FRONT MOVES INTO REGION. /MOLLEDA

&&

.MARINE...WINDS WILL BECOME NW THEN NORTHERLY OVERNIGHT AS A
TROUGH PASSES ACROSS THE AREA. COLD FRONT WILL ARRIVE SUNDAY
AFTERNOON AND SWEEP SOUTHWEST ACROSS THE AREA DURING THE EVENING.
WINDS WILL BECOME NE BEHIND THE FRONT...AND REMAIN NE-E OVER THE
NEXT FEW DAYS. NORTHERLY COMPONENT TO FLOW WILL LEAD TO INCREASING
SEAS IN THE GULF STREAM...BUILDING TO SCA LEVELS BY SUNDAY
EVENING.

&&

.FIRE WEATHER...ONE MORE NIGHT OF HIGH MOISTURE VALUES AND PATCHY
FOG OVER INLAND SECTIONS BEFORE DRY AIR STARTS TO FILTER IN SUNDAY
BEHIND COLD FRONT. RELATIVE HUMIDITY VALUES SHOULD STAY WELL ABOVE
CRITICAL VALUES ON SUNDAY, BUT MAY FLIRT WITH 35 PERCENT RANGE
OVER WESTERN SECTIONS ON MONDAY AS DRY AIR ENTRENCHED OVER REGION
BY THAT TIME. WILL WATCH MODEL TRENDS CLOSELY TO DETERMINE WHETHER
ANY FIRE WATCHES/WARNINGS WILL BE NEEDED FOR INTERIOR/WESTERN
AREAS. EAST COAST AREAS SHOULD NOT HAVE ANY RH ISSUES THROUGH
MONDAY DUE TO MODERATE/STRONG EAST FLOW. /MOLLEDA

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  85  75  82 / 40 20 20 10
FORT LAUDERDALE  75  87  74  83 / 40 20 30 10
MIAMI            75  88  75  84 / 40 20 30 10
NAPLES           73  91  69  88 / 20 30 20 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT ALL COUNTIES.
AM...SEVERE THUNDERSTORM WATCH IN EFFECT LAKE OKEECHOBEE, ATLANTIC
WATERS OUT 20 NM AND BISCAYNE BAY.
GM...NONE.

&&

DISCUSSION/MARINE...57/DG
FIRE WEATHER/AVIATION...59/RM
Hazardous weather outlook, May 24, 11:37 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1137 AM EDT SAT MAY 24 2008

FLZ063-066>075-168-172>174-250200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL
BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1137 AM EDT SAT MAY 24 2008

...SEVERE THUNDERSTORM WATCH ALL OF MAINLAND SOUTH FL UNTIL 9 PM EDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON. THE GREATEST COVERAGE OF
STORMS WILL BE FROM LAKE OKEECHOBEE SOUTH THROUGH PALM BEACH, BROWARD
AND NORTHERN MIAMI-DADE COUNTIES. DAMAGING WINDS, HAIL AND FREQUENT
LIGHTNING WILL BE THE BIGGEST THREATS WITH THE STORMS.

WIND: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE
AREA. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE FROM LAKE
OKEECHOBEE TO THE EAST COAST FROM PALM BEACH COUNTY SOUTH TO
MIAMI-DADE COUNTY, DUE TO LAKE BREEZE AND SEA BREEZE INTERACTIONS.
DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THE STORMS THIS
AFTERNOON AND EVENING.

HAIL: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING HAIL OF QUARTER
SIZE OR LARGER.

FLOODING: HEAVY RAINS MAY OCCUR WITH THE SHOWERS AND THUNDERSTORMS
OVER LAKE OKEECHOBEE AND THE EASTERN HALF OF SOUTH FLORIDA. THIS
MAY CAUSE PONDING OF WATER ON POORLY DRAINED ROADWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LATE SEASON COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY, BRINGING
COOLER AND LESS HUMID CONDITIONS TO MAINLAND SOUTH FLORIDA. NORTH
WINDS BEHIND THE FRONT WILL LEAD TO BUILDING GULF STREAM SEAS OF
UP TO 7 FEET BY SUNDAY EVENING.

RIP CURRENTS WILL RETURN TO EAST COAST BEACHES SUNDAY AS WINDS
BECOME NORTHEAST, WITH THE GREATEST THREAT MEMORIAL DAY AND
TUESDAY AS NORTHEAST TO EAST WINDS INCREASE ALONG THE EAST COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON. SPOTTERS
ARE ENCOURAGED TO REPORT WIND GUSTS ABOVE 40 MPH, ANY HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 24, 3:49 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT SAT MAY 24 2008

FLZ067-068-071-072-242045-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
349 PM EDT SAT MAY 24 2008

...VERY STRONG THUNDERSTORM MOVING THROUGH NORTHERN CENTRAL BROWARD
COUNTY...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
VERY STRONG THUNDERSTORM 10 MILES NORTH OF INTERSECTION I-75 AND US
27...MOVING EAST TO SOUTHEAST AT 18 MPH.

THIS STORM WILL AFFECT...

CORAL SPRINGS...
TAMARAC...
NORTH LAUDERDALE...
COCONUT CREEK...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2636 8016 2612 8018 2623 8049 2636 8042
TIME...MOT...LOC 1949Z 284DEG 16KT 2628 8046

BAXTER
Special weather statement, May 24, 4:03 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT SAT MAY 24 2008

FLZ067-068-168-242100-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
403 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORM MOVING ACROSS THE AREA...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR WELLINGTON...MOVING EAST
AT 21 MPH. ADDITIONAL STRONG STORMS WERE DEVELOPING OVER MARTIN AND
ST. LUCIE COUNTIES...MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL
IMPACT PALM BEACH COUNTY AFTER 430 PM.

THIS STORM WILL AFFECT...

WELLINGTON...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
FLORIDA GARDENS...
GREENACRES CITY...
MANGONIA PARK...
PALM SPRINGS...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2655 8003 2649 8005 2645 8005 2635 8007
      2635 8045 2696 8059 2696 8015 2698 8014
      2698 8007 2685 8003 2681 8005 2681 8004
      2678 8004 2677 8005 2676 8003
TIME...MOT...LOC 2003Z 281DEG 19KT 2665 8024

GREGORIA
Special weather statement, May 24, 4:04 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT SAT MAY 24 2008

FLZ071>074-173-242030-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
404 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS CONTINUE TO AFFECT NORTHEAST MIAMI-DADE
COUNTY...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITTLE HAITI...MOVING EAST AT 15 TO 20 MPH.
ADDITIONAL STRONG STORMS WERE LOCATED ACROSS MIAMI BEACH...
HIALEAH...AND CAROL CITY.

THESE STORMS WILL AFFECT...

FIU NORTH CAMPUS...
MIAMI BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2576 8013 2575 8014 2568 8015 2568 8017
      2569 8019 2572 8019 2573 8016 2574 8019
      2572 8024 2570 8024 2567 8026 2565 8043
      2596 8045 2598 8011 2584 8011
TIME...MOT...LOC 2001Z 269DEG 18KT 2581 8017

70/DD
Special weather statement, May 24, 4:55 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT SAT MAY 24 2008

FLZ073-074-173-242130-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
455 PM EDT SAT MAY 24 2008

...SEVERE THUNDERSTORM MOVING ACROSS SOUTHEAST BROWARD COUNTY MAY
AFFECT NORTHEAST MIAMI-DADE COUNTY AFTER 5 PM...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SOUTHWEST RANCHES...MOVING SOUTHEAST AT 20
TO 25 MPH.

IF THIS STORM HOLDS TOGETHER...IT WILL AFFECT...

MIAMI GARDENS...
DOLPHINS STADIUM...
IVES ESTATES...
AVENTURA...
GOLDEN BEACH...

AND SURROUNDING COMMUNITIES...AFTER 5 PM.

FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2584 8011 2586 8015 2587 8013 2590 8014
      2587 8016 2595 8035 2596 8030 2597 8030
      2598 8028 2598 8014 2598 8013 2597 8011
TIME...MOT...LOC 2053Z 294DEG 19KT 2604 8031

70/DD
Local storm report, May 24, 5:09 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
509 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             COOPER CITY             26.06N 80.27W
05/24/2008  E0.88 INCH       BROWARD            FL   PUBLIC

            PUBLIC REPORTED HAIL OF NICKEL SIZE.

&&

GREGORIA
Special weather statement, May 24, 5:35 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
535 PM EDT SAT MAY 24 2008

FLZ072-074-172-173-242200-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
535 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST BROWARD COUNTY...

AT 533 PM EDT...THE SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEAST
BROWARD COUNTY. HOWEVER...THE NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUES TO INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM AVENTURA TO MIRAMAR...MOVING SOUTHEAST AROUND 20 MPH.

THESE STORMS WILL AFFECT...

MIRAMAR...
HOLLYWOOD...
PEMBROKE PINES...

AND SURROUNDING COMMUNITIES.

IF THESE STORMS BECOME ANY STRONGER...THEN A WARNING MAYBE NEEDED
AGAIN FOR THIS AREA.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...UP TO DIME SIZE
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2596 8035 2602 8041 2602 8012 2598 8011
TIME...MOT...LOC 2135Z 302DEG 15KT 2597 8013 2597 8038

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:17 PM EDTSpecial Weather StatementMFLHendry58 min
May 24, 1:34 PM EDTSpecial Marine WarningMFL56 min
May 24, 1:35 PM EDTSpecial Weather StatementMFLMiami-Dade25 min
May 24, 1:43 PM EDTSpecial Marine WarningMFL62 min
May 24, 1:48 PM EDTSpecial Marine WarningMFL57 min
May 24, 1:58 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
May 24, 2:02 PM EDTSpecial Weather StatementMFLCollier58 min
May 24, 2:06 PM EDTSevere Thunderstorm WarningMFLMiami-Dade, Monroe41 min
May 24, 2:28 PM EDTSpecial Weather StatementMFLHendry62 min
May 24, 2:32 PM EDTSpecial Marine WarningMFL58 min
May 24, 2:35 PM EDTSpecial Marine WarningMFL85 min
May 24, 2:39 PM EDTSevere Thunderstorm WarningMFLCollier31 min
May 24, 2:42 PM EDTSpecial Marine WarningMFL93 min
May 24, 2:42 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
May 24, 3:10 PM EDTSevere Thunderstorm WarningMFLMiami-Dade65 min
May 24, 3:22 PM EDTSpecial Weather StatementMFLBroward53 min
May 24, 3:24 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach44 min
May 24, 3:26 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
May 24, 3:29 PM EDTSpecial Weather StatementMFLPalm Beach61 min
May 24, 3:33 PM EDTSpecial Marine WarningMFL57 min
May 24, 3:49 PM EDTSpecial Weather StatementMFLBroward56 min
May 24, 3:56 PM EDTSevere Thunderstorm WarningMFLBroward64 min
May 24, 4:03 PM EDTSpecial Weather StatementMFLPalm Beach57 min
May 24, 4:04 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
May 24, 4:14 PM EDTSpecial Marine WarningMFL61 min
May 24, 4:20 PM EDTSpecial Marine WarningMFL115 min
May 24, 4:25 PM EDTSevere Thunderstorm WarningMFLPalm Beach50 min
May 24, 4:34 PM EDTSpecial Marine WarningMFL56 min
May 24, 4:37 PM EDTSpecial Marine WarningMFL53 min
May 24, 4:49 PM EDTSevere Thunderstorm WarningMFLBroward41 min
May 24, 4:49 PM EDTSevere Thunderstorm WarningMFLPalm Beach56 min
May 24, 4:55 PM EDTSpecial Weather StatementMFLBroward35 min
May 24, 5:12 PM EDTSevere Thunderstorm WarningMFLMiami-Dade63 min
May 24, 5:35 PM EDTSpecial Weather StatementMFLBroward25 min
May 24, 5:35 PM EDTSevere Thunderstorm WarningMFLPalm Beach40 min
May 24, 6:03 PM EDTAreal Flood AdvisoryMFLPalm Beach117 min
May 24, 6:13 PM EDTSpecial Marine WarningMFL2 hr
May 24, 6:19 PM EDTSevere Thunderstorm WarningMFLPalm Beach56 min
May 24, 6:23 PM EDTTornado WarningMFLPalm Beach27 min
May 24, 6:33 PM EDTSpecial Weather StatementMFLBroward27 min
May 24, 6:40 PM EDTSpecial Marine WarningMFL65 min
May 24, 6:41 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach49 min
May 24, 6:48 PM EDTFlash Flood WarningMFLPalm Beach87 min
May 24, 7:21 PM EDTSevere Thunderstorm WarningMFLMiami-Dade39 min
May 24, 7:34 PM EDTSpecial Marine WarningMFL56 min
May 24, 7:39 PM EDTSpecial Weather StatementMFLPalm Beach66 min
May 24, 7:58 PM EDTSpecial Marine WarningMFL92 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.